Alert archive / Mississippi / Flash Flood Warnings in 2004
Flash Flood Warning 45, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 1, 2004, 4:47 AM CDT for Forrest County, Lamar County, Marion County, Mississippi. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2004, 4:47 AM CDT (09:47 UTC)
- Expired
- Jun 1, 2004, 5:45 AM CDT
- In force
- 58 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Forrest County, MS, Lamar County, MS, Marion County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 110 km from the middle of the area, began a volume at 09:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.8 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 010947
FFWJAN
MSC035-073-091-011045-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
447 AM CDT TUE JUN 1 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FORREST COUNTY IN SOUTHEAST MISSISSIPPI
LAMAR COUNTY IN SOUTHEAST MISSISSIPPI
MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI
* UNTIL 545 AM CDT
* AT 447 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM 5 MILES EAST OF
PETAL TO 14 MILES NORTHWEST OF COLUMBIA...MOVING NORTH AT 15 MPH.
DOPPLER RADAR INDICATES HOURLY RAINFALL AMOUNTS IN EXCESS OF
ALMOST 2 INCHES FALLING IN ASSOCIATION WITH THESE STORMS FROM OLOH
TO RICHBURG. AS THIS LINE SLOWLY DRIFTS NORTH...ADDITIONAL
RAINFALL AMOUNTS AROUND 1 INCH WILL BE POSSIBLE WITH THE STRONGER
STORMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS.
MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY.
LAT...LON 3128 9002 3138 9002 3142 8962 3143 8914
3130 8915 3123 8951
$$
101 follow-up statement
000 WGUS74 KJAN 011029 FFSJAN MSC035-073-091-011045- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 529 AM CDT TUE JUN 1 2004 ...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR FORREST...LAMAR...AND MARION COUNTIES IN MISSISSIPPI UNTIL 545 AM CDT... AT 529 AM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO SHOW A LINE OF THUNDERSTORMS FROM BUNKER HILL...TO IMPROVE...TO HATTIESBURG. DOPPLER RADAR CONTINUES TO ESTIMATE HOURLY RAINFALL AMOUNTS AROUND 2 INCHES FALLING NEAR UNITED STATES HIGHWAY 98...FROM OLOH TO HATTIESBURG. HOURLY RAINFALL AMOUNTS AROUND 1.5 INCHES WERE NOTED OVER NORTHWESTERN MARION COUNTY...NORTHWEST OF COLUMBIA. AS THIS LINE OF STORMS CONTINUES TO MOVE NORTH AT 15 MILES AN HOUR...AN ADDITIONAL INCH IS POSSIBLE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. MOST DEATHS IN FLASH FLOODS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS THE ROADWAY. STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN JACKSON. $$ 10
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 3:20 AM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 1, 3:20 AM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 320 AM CDT TUE JUN 1 2004 .DISCUSSION... LARGE AREA OF CONVECTION APPROACHING FROM THE WEST THIS MORNING. ASSOCIATED SHORTWAVE MOVING INTO WRN ZONES EARLY TODAY...EXITING ERN ZONES LATE AFTERNOON. BEST MOISTURE AND INSTABILITY FIELDS WILL REMAIN OVER CENTRAL AND SRN ZONES. HEALTHY CONVECTION NOTED IN VICINITY OF OUTFLOW BOUNDARY ACROSS SERN ZONES THIS MORNING WILL CONTINUE WITH A SLIGHT NWD SHIFT DURING THE AFTERNOON. WILL KEEP AFTERNOON TEMPS SLIGHTLY BELOW NORMAL MOST LOCATIONS DUE TO CLOUD COVER AND CONVECTION. THE NEXT SHORTWAVE DROPS INTO WRN ZONES LATE TONIGHT BUT MID LEVEL MOISTURE LOOKS LIMITED AND THE AIR MASS WILL STABILIZE SOMEWHAT. LEFT IN CHANCE POPS NWRN ZONES AFTER MIDNIGHT ALONG LEADING EDGE OF DEEPER MOISTURE WITH THE NEXT WAVE. LONG WAVE TROUGH IN NRN STREAM PIVOTS THIS WAY DURING THE DAY TO ADD TO UPPER SUPPORT FOR HIGHER POPS WEDNESDAY. SHORTWAVE TRACK CONTINUES ACROSS THE REGION BUT HARD TO PINPOINT BOUNDARY LOCATIONS AFTER WEDNESDAY. NEXT BOUNDARY FORECAST INTO NRN ZONES WEDNESDAY NIGHT WITH REMNANTS INDICATED SOMEWHERE S OF INTERSTATE 20 THURSDAY AFTERNOON. MODELS AGREE THAT WEAK UPPER DIVERGENCE WILL BE IN PLACE SRN ZONES THURSDAY AFTERNOON SO LEFT BEST CONVECTION COVERAGE SRN AND CENTRAL AREAS. MODELS CONTINUING PREVIOUS TREND TO SHIFT BOUNDARY NEAR SRN BORDER FRIDAY...LEAVING AIR MASS RELATIVELY DRY AND STABLE IN ITS WAKE. LOW LEVEL SLY FLOW REDEVELOPING SATURDAY WITH GENERAL TROUGHING OVER REGION TO MAINTAIN CHANCE POPS THROUGH THE WEEKEND INTO MONDAY. && .JAN WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. MS...NONE. &&
Hazardous weather outlook, May 31, 3:54 PM CDT, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 354 PM CDT MON MAY 31 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 012054- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 354 PM CDT MON MAY 31 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND TUESDAY... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ON TUESDAY AFTERNOON IN AREAS MAINLY SOUTH OF INTERSTATE 20. THE MAIN CONCERN WILL BE FOR GUSTY WINDS FROM THUNDERSTORM DOWN DRAFTS. NORTH OF INTERSTATE 20... VERY ISOLATED...STRONG THUNDERSTORMS ARE POSSIBLE. FREQUENT LIGHTNING...WIND GUSTS TO 40 MPH AND BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE WITH ANY STORM THAT FORMS. WITH A COLD FRONT STALLED SOUTH OF INTERSTATE 20....A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER THE AREA. MARGINAL SHEAR PROFILES NEAR THE MISSISSIPPI RIVER AREA WILL ENABLE THE POSSIBLE DEVELOPMENT OF A FEW MULTI CELL SEVERE THUNDERSTORMS DURING THE PEAK HEATING AFTERNOON HOURS. THE STORMS SHOULD DIMINISH AT AROUND SUNSET WITH THE LOSS OF DAYTIME HEATING. ...FLOODING... IN ADDITION TO THE RISK OF ISOLATED SEVERE STORMS...PERSISTENT DOWNPOURS OF HEAVY RAINFALL MAY BE SEEN ACROSS AREAS GENERALLY ALONG AND SOUTH OF INTERSTATE 20. THIS COULD RESULT IN THE PONDING OF WATER ON AREA ROADWAYS AND OTHER LOW-LYING AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY... ...DAYS TWO AND THREE...TUESDAY NIGHT THROUGH THURSDAY NIGHT... ON TUESDAY EVENING AND WEDNESDAY AFTERNOON AND EVENING...ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN. THE MAIN CONCERN WILL BE FOR THUNDERSTORM RELATED WIND GUSTS. A SERIES OF DISTURBANCES MOVING BY TO THE NORTH WILL LIFT THE STALLED FRONT NORTHWARD TO BE OVER CENTRAL MISSISSIPPI BY TUESDAY AFTERNOON. AS A RESULT...THE MOIST AND UNSTABLE AIRMASS WILL CONTINUE TO PRODUCE ISOLATED STRONG TO SEVERE THUNDERSTORMS ON BOTH AFTERNOONS. ...DAYS FOUR THROUGH SEVEN...THURSDAY NIGHT THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF HAZARDOUS WEATHER OPERATIONS...IS NOT EXPECTED THROUGH NEXT MONDAY NIGHT...JUNE 7. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 5:49 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 56 min |
| Jun 1, 6:54 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 51 min |
| Jun 1, 8:50 AM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 30 min |
| Jun 1, 8:55 AM CDT | Flash Flood Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 4 hr |
| Jun 1, 9:15 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 45 min |
| Jun 1, 9:51 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones, Lamar | 49 min |
| Jun 1, 10:01 AM CDT | Severe Thunderstorm Warning | JAN | Marion | 19 min |
| Jun 1, 10:38 AM CDT | Severe Thunderstorm Warning | JAN | Forrest | 27 min |
Nearby
Flash Flood Warnings in Mississippi, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.